Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Apr 9, 2001, 8:06 PM EDT for New York County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2001, 8:06 PM EDT (00:06 UTC)
- Expired
- Apr 9, 2001, 8:45 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County New York County, NY
The radar
The Brookhaven radar (KOKX), 94 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 100009 SVRNYC NYC061-081-100045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 806 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... QUEENS COUNTY IN SOUTHEAST NEW YORK NEW YORK COUNTY IN SOUTHEAST NEW YORK * UNTIL 845 PM EDT * AT 806 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING SOUTHEAST ACROSS THE COUNTIES AT 40 MPH. DIME SIZE HAIL HAS BEEN REPORTED WITH THIS THUNDERSTORM. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TRIBOROUGH BRIDGE MIDTOWN MANHATTAN LAGUARDIA AIRPORT KENNEDY AIRPORT JAMACIA FLUSHING LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. VERY HEAVY RAIN MAY CAUSE STREET AND HIGHWAY FLOODING IN A SHORT PERIOD OF TIME. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:15 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 9, 3:15 PM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EDT MON APR 9 2001 AREA OF RW/TRW SHOULD MOVE INTO NWRN PTNS OF THE FA IN ABOUT 2 TO 3 HOURS. THE TRW WILL MOVE INTO AN AREA OF MORE STABLE AIR OVER THE FA WHICH WILL LIMIT THEIR STRENGTH. DEW PTS OVER THE FA ARE IN THE 40S. ALL PRECIP SHOULD END FROM W TO E ARND MIDNIGHT. SOME FOG PSBL TNGT...BUT THEN HI PRESS POKES IN FROM THE N TWDS MORN. HI PRESS RIDGE OVER THE AREA WILL RESULT IN FAIR WX ON TUES. INCRSG CLDS TUE NGT AS WARM FRONT APCHS FROM THE SW. PRECIP ASSOC WITH THE FRONT SHOULD MOVE INTO THE FA WED MORN. MARINE...SCA RMNS UP FOR ROUGH SEAS...BUT SEAS SHOULD DIMINISH TNGT. .OKX... CT...NONE. NJ...NONE. NY...NONE. .MARINE...SCA...CSTL WATERS FOR SEAS (ANZ355-353-350). EKH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:06 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.